Alert archive / Illinois / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 75, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 28, 2018, 3:08 PM CDT for Henderson County, McDonough County, Warren County, Illinois. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2018, 3:08 PM CDT (20:08 UTC)
- Expired
- Jun 28, 2018, 4:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Henderson County, IL, McDonough County, IL, Warren County, IL
The radar
The Lincoln radar (KILX), 122 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 3:13 PM CDT | TSTM WND DMG | Raritan, IL | DELAYED REPORT VIA SOCIAL MEDIA. TIME ESTIMATED FROM RADAR. TREES AND TREE LIMBS DOWN. |
| Jun 28, 3:20 PM CDT | TSTM WND DMG | Macomb, IL | NUMEROUS TREE LIMBS DOWN ON THE NORTH SIDE OF MACOMB. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 1:04 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.1 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 295 J/kg
- Mixed-layer CIN
- -335 J/kg
- Mixed-layer LCL
- 1054 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
942 WUUS53 KDVN 282008 SVRDVN ILC071-109-187-282100- /O.NEW.KDVN.SV.W.0075.180628T2008Z-180628T2100Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Quad Cities IA/IL 308 PM CDT THU JUN 28 2018 The National Weather Service in the Quad Cities has issued a * Severe Thunderstorm Warning for... Southeastern Henderson County in west central Illinois... Southwestern Warren County in west central Illinois... McDonough County in west central Illinois... * Until 400 PM CDT. * At 308 PM CDT, severe thunderstorms were located along a line extending from near Blandinsville to near Bowen, moving east at 45 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Macomb, Bushnell, Colchester, Stronghurst, Blandinsville, Industry, Good Hope, Prairie City, Bardolph, Raritan, Tennessee, Sciota, Western Illinois University, Fandon, New Philadelphia, Colmar, Adair, Walnut Grove, Plymouth and Macomb Municipal Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a sturdy building. && LAT...LON 4028 9091 4075 9091 4063 9045 4028 9045 TIME...MOT...LOC 2008Z 277DEG 38KT 4060 9086 4019 9104 HAIL...0.75IN WIND...60MPH $$ Sheets
4 follow-up statements
496 WWUS53 KDVN 282021 SVSDVN Severe Weather Statement National Weather Service Quad Cities IA/IL 321 PM CDT THU JUN 28 2018 ILC071-109-187-282100- /O.CON.KDVN.SV.W.0075.000000T0000Z-180628T2100Z/ Henderson IL-Warren IL-McDonough IL- 321 PM CDT THU JUN 28 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR SOUTHEASTERN HENDERSON...SOUTHWESTERN WARREN AND MCDONOUGH COUNTIES... At 319 PM CDT, severe thunderstorms were located along a line extending from near Roseville to near Macomb to 6 miles southeast of Colmar, moving east at 50 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Macomb, Bushnell, Colchester, Stronghurst, Blandinsville, Industry, Good Hope, Prairie City, Bardolph, Raritan, Tennessee, Sciota, Western Illinois University, Fandon, New Philadelphia, Colmar, Adair, Walnut Grove, Plymouth and Macomb Municipal Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a sturdy building. To report severe weather contact your nearest law enforcement agency. They will send your report to the National Weather Service office in the Quad Cities. && LAT...LON 4028 9091 4075 9091 4063 9045 4028 9045 TIME...MOT...LOC 2019Z 283DEG 45KT 4067 9065 4044 9066 4027 9081 HAIL...<.75IN WIND...60MPH $$ Sheets
180 WWUS53 KDVN 282031 SVSDVN Severe Weather Statement National Weather Service Quad Cities IA/IL 331 PM CDT THU JUN 28 2018 ILC071-282039- /O.CAN.KDVN.SV.W.0075.000000T0000Z-180628T2100Z/ Henderson IL- 331 PM CDT THU JUN 28 2018 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HENDERSON COUNTY IS CANCELLED... The damaging winds associated with storms which prompted the warning have moved out of the warned area. Therefore, the warning has been cancelled. A Severe Thunderstorm Watch remains in effect until 700 PM CDT for west central Illinois. LAT...LON 4028 9081 4068 9066 4063 9045 4028 9045 TIME...MOT...LOC 2029Z 277DEG 38KT 4066 9052 4043 9053 4026 9069 $$ ILC109-187-282100- /O.CON.KDVN.SV.W.0075.000000T0000Z-180628T2100Z/ Warren IL-McDonough IL- 331 PM CDT THU JUN 28 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR SOUTH CENTRAL WARREN AND MCDONOUGH COUNTIES... At 329 PM CDT, severe thunderstorms were located along a line extending from Little Swan Lake to near Adair to near Littleton, moving east at 45 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Macomb, Bushnell, Industry, Good Hope, Prairie City, Bardolph, Western Illinois University, Adair, Fandon, New Philadelphia, Walnut Grove, Pennington Point, Macomb Municipal Airport, Doddsville, Scottsburg, Spring Lake, Swan Creek, Youngstown, Prairie City Airport and McDonough County 4-H Grounds. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a sturdy building. To report severe weather contact your nearest law enforcement agency. They will send your report to the National Weather Service office in the Quad Cities. && LAT...LON 4028 9081 4068 9066 4063 9045 4028 9045 TIME...MOT...LOC 2029Z 277DEG 38KT 4066 9052 4043 9053 4026 9069 HAIL...<.75IN WIND...60MPH $$ Sheets
489 WWUS53 KDVN 282043 SVSDVN Severe Weather Statement National Weather Service Quad Cities IA/IL 343 PM CDT THU JUN 28 2018 ILC187-282051- /O.CAN.KDVN.SV.W.0075.000000T0000Z-180628T2100Z/ Warren IL- 343 PM CDT THU JUN 28 2018 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL WARREN COUNTY IS CANCELLED... The storms which prompted the warning have moved out of the warned area. A Severe Thunderstorm Watch remains in effect until 700 PM CDT for west central Illinois. LAT...LON 4063 9050 4063 9045 4028 9045 4028 9061 TIME...MOT...LOC 2041Z 277DEG 38KT 4064 9035 4041 9036 4024 9052 $$ ILC109-282100- /O.CON.KDVN.SV.W.0075.000000T0000Z-180628T2100Z/ McDonough IL- 343 PM CDT THU JUN 28 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR EASTERN MCDONOUGH COUNTY... At 341 PM CDT, severe thunderstorms were located along a line extending from near Avon to near Ipava to near Littleton, moving east at 45 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Bushnell, Prairie City, New Philadelphia, Adair, Pennington Point and Prairie City Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a sturdy building. To report severe weather contact your nearest law enforcement agency. They will send your report to the National Weather Service office in the Quad Cities. && LAT...LON 4063 9050 4063 9045 4028 9045 4028 9061 TIME...MOT...LOC 2041Z 277DEG 38KT 4064 9035 4041 9036 4024 9052 HAIL...<.75IN WIND...60MPH $$ Sheets
880
WWUS53 KDVN 282052
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
352 PM CDT THU JUN 28 2018
ILC109-282101-
/O.EXP.KDVN.SV.W.0075.000000T0000Z-180628T2100Z/
McDonough IL-
352 PM CDT THU JUN 28 2018
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MCDONOUGH COUNTY WILL
EXPIRE AT 400 PM CDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
west central Illinois.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
the Quad Cities.
LAT...LON 4063 9050 4063 9045 4028 9045 4028 9061
TIME...MOT...LOC 2051Z 276DEG 40KT 4063 9022 4039 9017 3996 9039
$$
SheetsWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:08 PM CDT, 0 minutes earlier.
Area forecast discussion, Jun 28, 3:08 PM CDT, 0 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
308 PM CDT Thu Jun 28 2018
.SYNOPSIS...
Issued at 307 PM CDT Thu Jun 28 2018
Severe MCS that started out in eastern NE early this morning and
has made it all the way into our southern cwa. This cluster of
storms has produced 60-80 mph winds all the way across eastern NE
and southern IA, but recently has shown signs of weakening
somewhat. Otherwise, large area of cirrus blow-off was across the
remainder of the cwa. Mid-afternoon temperatures were in the 80s.
&&
.SHORT TERM...(This Evening through Friday)
ISSUED AT 307 PM CDT Thu Jun 28 2018
Headlines: Have replaced the heat advisory with an excessive heat
warning for Friday and Saturday with heat index values 105-110.
Tonight: MCS will continue to push rapidly eastward and should be
east and south of the dvn cwa by late afternoon. Then forecast
soundings indicate a strengthening cap at mid levels which should
suppress any convection the remainder of the night. Otherwise this
will be a warm and muggy night with lows in the lower to mid 70s.
Friday: The big story will be hot and very humid conditions and an
excessive heat warning will be in effect beginning at 10 am. The
heat dome builds into the Midwest with 850 mb temperatures of +24
to 26c. With the gulf moisture combined with evapotranspiration
from the corn crop dewpoints will push to the mid to upper 70s.
Highs should rise into the mid to upper 90s with heat index values
soaring to 105 to 110. Needless to say this will be dangerous
heat for anyone outside or without air conditioning.
.LONG TERM...(Friday Night through Thursday)
ISSUED AT 307 PM CDT Thu Jun 28 2018
This weekend: Hot and humid continues on Saturday with heat index
values once again at least 105. Therefore, the excessive heat
warning will continue through the day on Saturday. A cold front
will be approaching from the northwest with clouds and a chance of
thunderstorms arriving in our nw cwa Saturday evening, and then
probably weakening overnight. SPC has a marginal risk in our nw
for this severe potential Saturday evening.
I have noticed the past couple of model runs that they have slowed
the southeast progression of the cold front, as it runs into the
ridge to our east. This brings the front across the cwa on Sunday,
with another round of thunderstorms, possibly severe. With more
clouds and storms highs will be in the 80s.
Next week: Models suggest that a prolonged heat wave will be
setting up across the cwa as the center of the upper ridge sets
up shop in the Midwest, and the storm track shifts into Canada.
Appears that highs will be in the 90s for much of the first week
of July with minimal convection opportunities. See climate section
below for week 2.
&&
.AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon)
ISSUED AT 1249 PM CDT Thu Jun 28 2018
VFR conds for most areas through this taf cycle. Severe storms
should impact southeast IA and northeast MO this afternoon and may
impact KBRL, but for now have mentioned VCTS. Southeast to south
winds around 10 knots through this period.
&&
.HYDROLOGY...
Issued at 1249 PM CDT Thu Jun 28 2018
Overall, this mornings river forecasts have indicated either no
change or slightly lower levels than previous forecasts. Most of the
CWA has remained dry for the past 24 hrs. Some storms moved across
parts of NE Missoui, extreme SE Iowa and adjacent portions of west
central Illinois earlier this morning, but this will not impact any
river forecasts.
A Flood Watch remains in effect for the Mississippi River at Keokuk;
where it is forecast to rise two tenths of a foot over flood stage
Monday into Tuesday. This was two tenths lower than the previous
forecast. Flood warnings remain in place at Dubuque and from Fulton
to Gregory Landing with no flood category changes.
A slight secondary rise is expected on the Rock River at Joslin and
Moline over the next 12 to 24 hours before recedeing after 36 hours.
The Wapsi at De Witt will fall below flood stage tomorrow. The
Cedar River at Conesville will begin to crest tonight.
Will continue to watch the Iowa River at Wapello and Oakville
closely; as both sites approach flood stage over the next day or two.
&&
.CLIMATE...
ISSUED AT 307 PM CDT Thu Jun 28 2018
Week 2...Longer range models indicate the heat wave to continue
into the middle of July with above normal temperatures and below
normal rainfall.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Excessive Heat Warning from 10 AM Friday to 7 PM CDT Saturday
for Benton-Buchanan-Cedar-Clinton-Delaware-Des Moines-
Dubuque-Henry IA-Iowa-Jackson-Jefferson-Johnson-Jones-
Keokuk-Lee-Linn-Louisa-Muscatine-Scott-Van Buren-Washington.
IL...Excessive Heat Warning from 10 AM Friday to 7 PM CDT Saturday
for Bureau-Carroll-Hancock-Henderson-Henry IL-Jo Daviess-
McDonough-Mercer-Putnam-Rock Island-Stephenson-Warren-
Whiteside.
MO...Excessive Heat Warning from 10 AM Friday to 7 PM CDT Saturday
for Clark-Scotland.
&&
SYNOPSIS...Haase
SHORT TERM...Haase
LONG TERM...Haase
AVIATION...Haase
HYDROLOGY...14
CLIMATE...HaaseHazardous weather outlook, Jun 28, 8:58 AM CDT, 6 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 858 AM CDT Thu Jun 28 2018 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-291400- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 858 AM CDT Thu Jun 28 2018 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT The Storm Prediction Center has a slight risk for severe thunderstorms this afternoon, southwest of a North English to Keokuk line. A marginal risk exists southwest of a Waterloo, Iowa to Woodhull, Illinois line. The main threat is damaging wind up to 70 mph. There is a chance for thunderstorms this afternoon in southeast Iowa and northeast Missouri. Thunderstorms are possible across Illinois this evening and overnight. Area rivers are experiencing flooding. Please see the latest Flood Statements and Flood Warnings for details. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY There is a slight chance for thunderstorms Friday morning along and east of the Mississippi River. At this time, severe weather is not anticipated. Heat index values of 100 to 110 degrees are expected Friday and Saturday, with Friday being the hottest day. A Heat Advisory remains in effect from Friday morning through Saturday afternoon. Thunderstorms are likely Saturday night into Sunday morning, mainly west of the Mississippi River. A few strong storms are possible with heavy rainfall, gusty winds and lightning the main threats. There is a chance of thunderstorms again on Tuesday. It is too early to determine the risk for severe weather. Flooding will continue on area rivers. Please see the latest Flood Statements and Flood Warnings for details. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon, mainly in southeast Iowa and northeast Missouri. Haase
In the hours before
Local storm report, Jun 28, 2:25 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
225 PM CDT THU JUN 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0224 PM TSTM WND GST 3 WSW COPPOCK 41.15N 91.77W
06/28/2018 E45 MPH JEFFERSON IA TRAINED SPOTTER
WIND ESTIMATED 40-45 MPH.
&&
TASLocal storm report, Jun 28, 2:53 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
253 PM CDT THU JUN 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND GST FORT MADISON 40.62N 91.35W
06/28/2018 E50 MPH LEE IA EMERGENCY MNGR
WIND SUSTAINED AT 20-25 MPH - GUSTS 50+ MPH.
&&
TASLocal storm report, Jun 28, 3:00 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
300 PM CDT THU JUN 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0217 PM TSTM WND DMG 1 ESE KEOKUK 40.40N 91.39W
06/28/2018 LEE IA PUBLIC
3 INCH LIMB BROKEN.
&&
TASLocal storm report, Jun 28, 3:02 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
302 PM CDT THU JUN 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG 3 ENE CHARLIE HEATH MEM 40.59N 91.84W
06/28/2018 CLARK MO TRAINED SPOTTER
TIME ESTIMATED. 12 INCH DIAMETER TREE DOWNED
BY THUNDERSTORM WINDS.
&&
TASLocal storm report, Jun 28, 3:04 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
304 PM CDT THU JUN 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM TSTM WND DMG KEOKUK 40.40N 91.39W
06/28/2018 LEE IA PUBLIC
LARGE TREE LIMB DOWN POSSIBLY 4 INCHES IN
DIAMETER. TIME ESTIMATED FROM RADAR.
&&Local storm report, Jun 28, 3:07 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
307 PM CDT THU JUN 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG FORT MADISON 40.62N 91.35W
06/28/2018 LEE IA PUBLIC
TREE LIMBS AND WIRES DOWN ON AVENUE F.
&&The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 2:29 PM CDT | Severe Thunderstorm Warning | DVN | Hancock, Henderson | 46 min |
| Jun 28, 3:31 PM CDT | Excessive Heat Warning | DVN | Bureau, Carroll, Hancock, Henderson, Henry, Jo Daviess and 7 more | 54 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.